Hail, Aroostook
- When
- July 3, 4:35 PM EST
- Where
- Aroostook County, Orient
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.817, -67.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 3, 2:35 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU MAINE 335 PM EDT SAT JUL 3 2004 .SYNOPSIS...SKIES WILL GRADUALLY CLEAR THIS EVENING ALLOWING AREAS OF FOG AND LOW CLOUDS TO DEVELOPED LATER THIS EVENING. WEAK HIGH PRESSURE WILL CROSS THE STATE ON THE 4TH WITH PARTLY CLOUDY SKIES AND WARMER TEMPERATURES. A COLD FRONT WILL APPROACH THE REGION ON MONDAY AND CROSS THE STATE EARLY TUESDAY WITH A RETURN TO CLOUDS AND SHOWERS. && .SHORT TERM ( TONIGHT THROUGH TUE )... UPPER LOW VERY EVIDENT ON SAT IMG OVER CENTRAL MAINE THIS AFTERNOON. UPPER LOW WILL MOVE OFF THE COAST EARLY THIS EVENING BRINGING TO AN END THE SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE STATE. EXPECT CONDITIONS TO IMPROVE FROM NORTH TO SOUTH THIS AFTERNOON AS UPPER LOW CONTINUES TO MOVE SOUTH. SHOWERS MAY CONTAIN HEAVY DOWNPOURS BUT EXPECT ONLY SMALL HAIL WITH WIND GUST REMAINING BELOW 30 MPH IN ANY THUNDERSTORMS. SKIES WILL BRIEFLY CLEAR TONIGHT AND THEN EXPECT STRATUS AND FOG TO REDEVELOP AROUND MIDNIGHT WITH THE COMBINATION OF CALM WINDS AND PLENTY OF LOW LEVEL MOISTURE. AFTER STRATUS AND FOG LIFT EARLY SUNDAY MORNING...EXPECT A NICE 4TH AS UPPER RIDGE BUILDS OVER NEW ENGLAND. CUMULUS SHOULD FORM AROUND MIDDAY BUT VERTICAL EXTENT WILL BE LIMITED TO SUBSIDENCE INVERSION AT MID LEVELS. CLEAR SKIES SUNDAY NIGHT BUT FOG WILL NOT BE AS WIDESPREAD DUE TO THE DRYING DURING THE DAY ON SUNDAY. COLD FRONT WILL APPROACH FROM THE WEST ON MONDAY WITH INCREASE CLOUDS AND POPS. WITH WEAK UPPER LEVEL FLOW ALOFT FRONT WILL NOT SLIP THROUGH THE STATE UNTIL EARLY TUESDAY. GFS INTRODUCES POPS EARLY ON MONDAY BUT THIS APPEARS TO BE OVERDONE DUE TO CONVECTIVE FEEDBACK SO WILL HOLD OFF ANY MENTION OF SHOWERS UNTIL LATE AFTERNOON WHICH IS CLOSER TO THE ETA SOLUTION. && .LONG TERM ( TUE NIGHT - SAT )... FRONTAL SYSTEM EXPECTED TO MOVE SLOWLY E OF THE CWA TUE NGT ALLOWING RIDGE OF HIGH PRES TO BUILD OVER THE REGION WED INTO WED NGT. NEXT FRONTAL SYSTEM PROGGED BY THE GFS TO PUSH ACROSS THE STATE THU INTO THU NGT W/ ANOTHER ROUND OF SHOWERS AND POSSIBLE TSTMS BEFORE MOVING E OF THE REGION BY SAT. MODEL SUITE IN REASONABLE AGREEMENT DAYS 4 AND 5 THEN DIFFER SIGNIFICANTLY DAYS 6-7. GENERALLY FOLLOWED THE GFS FOR THE LONG TERM GRIDS. && .AVIATION... WILL INITIALLY HAVE TO DEAL W/ AFTN/EVE SHOWERS THEN W/ LOSS OF HEATING AND MOVEMENT OF UPPER LOW AND ASSOCIATED COOL POOL SE JUST OFF THE DOWNEAST COAST LATER THIS EVE) EXPECT CONDS TO IMPROVE RAPIDLY W/ DISSIPATING SHOWERS AND CLEARING SKIES. THIS WILL ALLOW SFC RIDGE TO BUILD OVER THE AREA OVERNIGHT THROUGH SUN W/ VFR CONDS GENERALLY EXPECTED. FLY IN THE OINTMENT WILL BE FOG POSSIBILITIES AGAIN TONIGHT ESPECIALLY ANY AREAS THAT RECEIVED MEASURABLE RAINFALL TODAY. WILL MENTION SOME REDUCTION IN FOG LATER TONIGHT ALL TAF SITES. && .MARINE... HAVE INITIALIZED SHORT TERM WIND GRIDS WITH ETA12 WHICH CONTINUES TO HANDLE THE LIGHT WINDS IN THE STRONG MARINE LAYER INVERSION VERY WELL. FOR WAVE GRIDS HAVE STAYED CLOSE TO WNAWAVE WATCH IN SHORT TERM. WAVE MODEL HEIGHTS SEEM TO BE VERY REASONABLE GIVEN THE LIGHT WINDS EXPECTED. NO MARINE HEADLINES EXPECTED. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE MARINE...NONE && SHORT TERM: FOSTER LONG TERM: KHW AVIATION: KHW/MARK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 537 AM EDT SAT JUL 3 2004 MEZ001>006-010-011-015>017-029>032-041100- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...CARIBOU... CHERRYFIELD...CLAYTON LAKE...DANFORTH...DEBOULLIE MOUNTAIN... DEXTER...DOVER-FOXCROFT...EAGLE LAKE...EASTPORT...ELLSWORTH... ESTCOURT STATION...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...MACHIAS... MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...OLD TOWN... PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...SAINT PAMPHILE... VAN BUREN AND VANCEBORO 537 AM EDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY DENSE FOG WILL AFFECT MUCH OF THE REGION DURING THE FIRST HALF OF THE MORNING...WITH VISIBILITIES FREQUENTLY REDUCED BELOW A QUARTER MILE. VISIBILITIES ARE EXPECTED TO IMPROVE AFTER 9 AM...WHEN THE FOG THINS AND LIFTS. A DENSE FOG ADVISORY IS IN EFFECT FOR ALL OF NORTHERN AND EASTERN MAINE THROUGH 9 AM. PLEASE SEE THE PRODUCT ( PWMNPWCAR ) FOR ADDITIONAL INFORMATION RELATING TO THE DENSE FOG ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THEN PERSIST THROUGH THE EVENING. THE THUNDERSTORMS COULD BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HAIL OF ANY SIZE AND WIND GUSTS ACCOMPANYING THUNDERSTORMS. NORCROSS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
241 PM EDT SAT JUL 3 2004
MEZ005-031945-
PENOBSCOT COUNTY...
241 PM EDT SAT JUL 3 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT COUNTY...
AT 242 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 10 MILES NORTHWEST OF MILLINOCKET. THE
STORM WAS MOVING SOUTHEAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 345 PM EDT INCLUDE...
MILLINOCKET... EAST MILLINOCKET... MEDWAY...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4593 6872 4584 6895 4555 6877 4561 6847
WALLINGFORD
NNNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
247 PM EDT SAT JUL 3 2004
MEZ015-031945-
PENOBSCOT COUNTY...
247 PM EDT SAT JUL 3 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT COUNTY...
AT 240 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 5 MILES NORTHWEST OF OLD TOWN. THE STORM
WAS MOVING SOUTHEAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 345 PM EDT INCLUDE...
OLD TOWN... ORONO... VEAZIE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4509 6863 4501 6885 4477 6871 4481 6848
WALLINGFORD
NNNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
251 PM EDT SAT JUL 3 2004
MEZ017-030-031945-
WASHINGTON COUNTY...
251 PM EDT SAT JUL 3 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...
AT 246 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS OVER CENTERVILLE. THE STORM WAS MOVING
EAST AT 50 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 345 PM EDT INCLUDE...
CENTERVILLE... JONESBORO... MACHIAS...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4485 6770 4469 6776 4463 6749 4485 6721
WALLINGFORD
NNNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
401 PM EDT SAT JUL 3 2004
MEZ006-032100-
AROOSTOOK COUNTY...
401 PM EDT SAT JUL 3 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 357 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS OVER HOULTON. THE STORM WAS NEARLY STATIONARY.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 500 PM EDT INCLUDE...
HOULTON... HODGDON...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4629 6822 4579 6822 4578 6776 4652 6762
HEWITT
NNNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
438 PM EDT SAT JUL 3 2004
MEZ029-032115-
HANCOCK COUNTY...
438 PM EDT SAT JUL 3 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...HANCOCK COUNTY...
AT 436 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS OVER BLUE HILL. THE STORM WAS MOVING
SOUTHEAST AT 10 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 515 PM EDT INCLUDE...
BLUE HILL...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4460 6858 4450 6875 4421 6835 4434 6818
FOSTER
NNNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
450 PM EDT SAT JUL 3 2004
MEZ006-032-032145-
WASHINGTON AND AROOSTOOK COUNTIES...
450 PM EDT SAT JUL 3 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON AND AROOSTOOK
COUNTIES...
AT 448 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS OVER DANFORTH. THE STORM WAS MOVING SOUTH AT 10 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 545 PM EDT INCLUDE...
DANFORTH... TOPSFIELD...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF MARBLES...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4564 6811 4534 6779 4551 6750 4588 6787
HEWITT
NNNNThe Caribou radar (KCBW), 25 km away, was scanning. The volume nearest the first event began at 21:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2004Every state in 2004This day in weather historyWarnings in Maine, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411491.